Alert archive / Montana / Flash Flood Watches in 2011

Flash Flood Watch 3, NWS Great Falls, MT

July 12, 2011

NWS Great Falls, MT issued this flash flood watch at Jul 12, 2011, 2:55 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2011, 2:55 PM MDT (20:55 UTC)
Expired
Jul 12, 2011, 9:00 PM MDT
In force
6 hr
Issued by
NWS Great Falls, MT
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WGUS65 KTFX 122055
FFATFX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
255 PM MDT TUE JUL 12 2011

...FLASH FLOODING POSSIBLE THIS AFTERNOON AND EVENING...

.THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND
EVENING AND MOVE THROUGH PORTIONS OF BEAVERHEAD AND JEFFERSON
COUNTY. PERIODS OF HEAVY RAINFALL WITH THESE STORMS WILL
POTENTIALLY CREATE FLASH FLOODING IN THE WATCH AREA. 

MTZ008-052-130300-
/O.NEW.KTFX.FF.A.0003.110712T2055Z-110713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAVERHEAD-JEFFERSON-
INCLUDING THE CITIES OF...DILLON...BOULDER...WHITEHALL
255 PM MDT TUE JUL 12 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST MONTANA... 
  INCLUDING THE FOLLOWING AREAS...BEAVERHEAD AND JEFFERSON. 

* UNTIL 9 PM MDT THIS EVENING

* TRAINING OF THUNDERSTORMS ACROSS THE WATCH AREA WILL POTENTIALLY
  DROP LARGE AMOUNTS OF RAINFALL PRODUCING FLASH FLOODING.

* CREEKS AND STREAMS MAY RISE RAPIDLY AND MOVE OUT OF THEIR
  BANKS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SCHOTT
2 follow-up statements
033 
WGUS65 KTFX 122142
FFATFX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
342 PM MDT TUE JUL 12 2011

...FLASH FLOODING POSSIBLE THIS AFTERNOON AND EVENING...

.THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND
EVENING AND MOVE THROUGH PORTIONS OF BEAVERHEAD...JEFFERSON AND
LEWIS AND CLARK COUNTIES. PERIODS OF HEAVY RAINFALL WITH THESE
STORMS WILL POTENTIALLY CREATE FLASH FLOODING IN THE WATCH AREA.

MTZ014-130300-
/O.EXA.KTFX.FF.A.0003.000000T0000Z-110713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE CITIES OF...HELENA...LINCOLN
342 PM MDT TUE JUL 12 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST MONTANA... 
  INCLUDING THE FOLLOWING AREA...CENTRAL AND SOUTHERN LEWIS AND 
  CLARK. 

* UNTIL 9 PM MDT THIS EVENING

* TRAINING OF THUNDERSTORMS ACROSS THE WATCH AREA WILL 
  POTENTIALLY DROP LARGE AMOUNTS OF RAINFALL PRODUCING FLASH 
  FLOODING. 

* CREEKS AND STREAMS MAY RISE RAPIDLY AND MOVE OUT OF THEIR 
  BANKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MTZ008-052-130300-
/O.CON.KTFX.FF.A.0003.000000T0000Z-110713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAVERHEAD-JEFFERSON-
INCLUDING THE CITIES OF...DILLON...BOULDER...WHITEHALL
342 PM MDT TUE JUL 12 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING 
  AREAS...BEAVERHEAD AND JEFFERSON. 

* UNTIL 9 PM MDT THIS EVENING

* TRAINING OF THUNDERSTORMS ACROSS THE WATCH AREA WILL 
  POTENTIALLY DROP LARGE AMOUNTS OF RAINFALL PRODUCING FLASH 
  FLOODING. 

* CREEKS AND STREAMS MAY RISE RAPIDLY AND MOVE OUT OF THEIR 
  BANKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SCHOTT
162 
WGUS65 KTFX 130258
FFATFX

FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
858 PM MDT TUE JUL 12 2011

...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM MDT TONIGHT...

MTZ008-014-052-130400-
/O.EXP.KTFX.FF.A.0003.000000T0000Z-110713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-
INCLUDING THE CITIES OF...DILLON...HELENA...LINCOLN...BOULDER...
WHITEHALL
858 PM MDT TUE JUL 12 2011

...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM MDT TONIGHT...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST MONTANA WILL
EXPIRE AT 9 PM MDT TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS MAY
CONTINUE THROUGH THE NIGHT BUT FLASH FLOODING IS NOT EXPECTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 1:53 PM MDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 12, 1:53 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
153 PM MDT TUE JUL 12 2011

.UPDATE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE MAJORITY OF THE
FORECAST AREA UNTIL 9 PM MDT THIS EVENING. A SEVERE THUNDERSTORM
WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF
SEVERE THUNDERSTORMS.

&&

.AVIATION...
UPDATED 1737Z.
LIGHT WINDS ACROSS THE REGION LATE THIS MORNING WITH MOSTLY CLEAR
SKIES...OUTSIDE OF KCTB WHERE SOME LOWER CIGS ALREADY EXIST. BIGGEST
CONCERN THROUGH THE PERIOD WILL BE FOR THE NUMEROUS THUNDERSTORMS
THAT WILL DEVELOP THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS
WILL BE EXPECTED IN AND NEAR THESE STORMS...WITH OUTFLOWS FROM THE
STORMS POSSIBLE KEEPING THE WINDS THIS EVENING GUSTY AT TIMES. LOWER
VSBYS WILL BE OF CONCERN AS WELL IN THESE STORMS DUE TO BRIEF HEAVY
RAIN...HAVE NOT MENTIONED IN TAFS AS YET DUE TO NOT KNOWING EXACTLY
WHERE THESE STORMS WILL DEVELOP. PEAK TIME FOR THUNDERSTORMS WILL
BETWEEN 23Z AND 5Z ACROSS THE REGION. CLEARING OVERNIGHT WITH CALMER
WINDS AS STORMS MOVE OUT OF AREA AS WELL AS DISSIPATE. -SCHOTT

&&

.PREV DISCUSSION...
/ISSUED 105 PM MDT TUE JUL 12 2011/

TONIGHT THROUGH THURSDAY...THUNDERSTORMS SOME STRONG TO SEVERE ARE
EXPECTED THIS AFTERNOON AND EVENING WITH STRONG WINDS AND LARGE
HAIL THE PRIMARY THREATS. STORMS WILL GENERALLY MOVE FROM
SOUTHWEST TO NORTHEAST WITH DIFFLUENT FLOW ALOFT AS A DEEPENING
UPPER-LEVEL LOW SPINS OVER THE PACIFIC NORTHWEST. SHORTWAVE ENERGY
ROTATING AROUND THE LOW WILL PROVIDE DECENT LIFT TO SUPPORT
CONVECTION POTENTIAL. DEW POINT VALUES IN THE 50S TO NEAR 60 ARE
ALSO SUPPORTING SUFFICIENT MOISTURE FOR HEAVY RAINFALL. STORMS
WILL DIMINISH AFTER MIDNIGHT WITH PARTLY CLOUDY SKIES EXPECTED
THROUGH WEDNESDAY MORNING. UNSTABLE SOUTHWEST FLOW ALOFT AND MOIST
EASTERLY SURFACE FLOW WILL PERSIST INTO WEDNESDAY GIVING THE
POTENTIAL FOR ADDITIONAL THUNDERSTORMS...SOME STRONG TO SEVERE IN
THE AFTERNOON AND EVENING ON WEDNESDAY. UNSETTLED CONDITIONS WILL
CONTINUE ON THURSDAY AND TEMPERATURES WILL REMAIN 5 TO 10 DEGREES
ABOVE SEASONAL AVERAGES. MLS

THURSDAY NIGHT THROUGH TUESDAY...EXPECT AN UNSETTLED WEATHER PATTERN
TO CONTINUE TO RESIDE OVER THE REGION THROUGH FRIDAY NIGHT...THEN
THE FIRST FAIRLY STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE OF THE
SUMMER SEASON WILL START TO BUILD OVER THE AREA FROM SATURDAY
AFTERNOON THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED OVER THE REGION ON THURSDAY NIGHT...WITH THE
THUNDERSTORM ACTIVITY SLOWLY DIMINISHING IN COVERAGE AREA BY
SATURDAY MORNING. THEN FROM SATURDAY AFTERNOON THROUGH
TUESDAY...MOST OF THE THUNDERSTORM ACTIVITY WILL BE CONFINED TO THE
MOUNTAINS...BUT AN ISOLATED THUNDERSTORM IS POSSIBLE OVER THE PLAINS
FROM TIME TO TIME. EXPECT TEMPERATURES TO START A SLOW WARMING
TREND...WITH AFTERNOON HIGHS NEAR NORMAL ON SATURDAY...RISING TO
NEARLY 10 DEGREES ABOVE NORMAL BY NEXT TUESDAY. OVERNIGHT LOWS WILL
ALSO START TO WARM...AND SHOULD AVERAGE CLOSE TO 5 DEGREES ABOVE
NORMAL BY TUESDAY MORNING AS WELL. BRUSDA

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  58  86  56  80 /  60  40  50  30
CTB  55  80  54  76 /  50  40  50  30
HLN  57  86  56  81 /  40  40  40  30
BZN  54  88  52  85 /  40  30  20  20
WEY  43  76  42  74 /  60  20  30  20
DLN  53  82  51  79 /  40  20  20  30
HVR  61  88  59  84 /  60  30  40  30
LWT  57  85  56  82 /  60  30  30  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING
BEAVERHEAD...BLAINE...BROADWATER...CASCADE...CENTRAL AND
SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN PONDERA...EASTERN
TETON...FERGUS...GALLATIN...HILL...JEFFERSON...JUDITH BASIN...
LIBERTY...MADISON...MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...
SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 12, 1:51 PM MDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
151 PM MDT TUE JUL 12 2011

MTZ008-011-013>015-044>055-132000-
BEAVERHEAD-HILL-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
151 PM MDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY
HEAVY RAINFALL...HAIL AND GUSTY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL REDEVELOP EACH AFTERNOON FROM WEDNESDAY THROUGH
FRIDAY...SOME OF WHICH WILL PRODUCE SMALL HAIL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TUESDAY AFTERNOON AND EVENING DUE
THE POSSIBILITY OF SEVERE WEATHER. SPOTTERS ARE ENCOURAGED TO MAKE
TIMELY REPORTS OF LARGE HAIL...STRONG WINDS OR FLASH FLOODING TO
THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.

MTZ009-010-132000-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
151 PM MDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY BE STRONG WITH LOCALLY
HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL REDEVELOP EACH AFTERNOON FROM WEDNESDAY THROUGH
FRIDAY...SOME OF WHICH WILL PRODUCE SMALL HAIL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON AND EVENING
DUE THE POSSIBILITY OF SEVERE WEATHER. SPOTTERS ARE ENCOURAGED TO
MAKE TIMELY REPORTS OF LARGE HAIL...STRONG WINDS OR FLASH FLOODING TO
THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.

MTZ012-132000-
CASCADE-
151 PM MDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY
HEAVY RAINFALL...HAIL AND GUSTY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE MISSOURI RIVER IS FORECAST TO DROP BELOW FLOOD STAGE BY EARLY
WEDNESDAY. THE FLOOD WARNING WILL REMAIN IN EFFECT UNTIL THE RIVER
LEVEL IS EXPECTED TO STAY BELOW FLOOD STAGE.

THUNDERSTORMS WILL REDEVELOP EACH AFTERNOON FROM WEDNESDAY THROUGH
FRIDAY...SOME OF WHICH WILL PRODUCE SMALL HAIL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TUESDAY AFTERNOON AND EVENING DUE
THE POSSIBILITY OF SEVERE WEATHER. SPOTTERS ARE ENCOURAGED TO MAKE
TIMELY REPORTS OF LARGE HAIL...STRONG WINDS OR FLASH FLOODING TO
THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.

In the hours before

Special weather statement, Jul 12, 12:55 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1255 PM MDT TUE JUL 12 2011

MTZ008-121945-
BEAVERHEAD MT-
1255 PM MDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAVERHEAD COUNTY UNTIL
145 PM MDT...

AT 1252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 19 MILES NORTHEAST OF LEMHI...OR 25 MILES EAST
OF SALMON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN BEAVERHEAD COUNTY...
  RURAL CENTRAL BEAVERHEAD COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4543 11329 4527 11293 4497 11336 4502 11346
      4505 11346 4506 11350 4509 11352 4511 11353
TIME...MOT...LOC 1855Z 216DEG 17KT 4509 11339

SCHOTT
Special weather statement, Jul 12, 1:46 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
146 PM MDT TUE JUL 12 2011

MTZ008-122030-
BEAVERHEAD MT-
146 PM MDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAVERHEAD COUNTY UNTIL
230 PM MDT...

AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF JACKSON...OR 27 MILES WEST
OF DILLON...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   POLARIS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4554 11306 4529 11274 4509 11319 4523 11335
TIME...MOT...LOC 1947Z 232DEG 13KT 4521 11317

SCHOTT
Special weather statement, Jul 12, 2:20 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
220 PM MDT TUE JUL 12 2011

MTZ008-122100-
BEAVERHEAD MT-
220 PM MDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVERHEAD COUNTY
UNTIL 300 PM MDT...

AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF SALMON...MOVING NORTH AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   JACKSON...
   WISDOM...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4581 11366 4565 11316 4516 11357 4531 11373
      4533 11374
TIME...MOT...LOC 2021Z 194DEG 32KT 4528 11366

SCHOTT
Local storm report, Jul 12, 2:35 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
235 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             BASIN                   46.27N 112.27W
07/12/2011  E0.50 INCH       JEFFERSON          MT   TRAINED SPOTTER

            HEAVY DOWNPOUR ACCOMPANIED THE HAIL.

&&

MPJ
Special weather statement, Jul 12, 2:38 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
238 PM MDT TUE JUL 12 2011

MTZ012-014-052>054-122130-
BROADWATER MT-CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK
MT-JEFFERSON MT-MEAGHER MT-
238 PM MDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND CLARK...
NORTHWESTERN MEAGHER...NORTHERN JEFFERSON...SOUTHWESTERN CASCADE AND
NORTHWESTERN BROADWATER COUNTIES UNTIL 330 PM MDT...

AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MONTANA CITY...OR 11 MILES
SOUTH OF HELENA...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

SPOTTERS HAVE REPORTED HAIL UP TO A HALF INCH IN DIAMETER NORTHWEST
OF BOULDER NEAR BASIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HELENA...MONTANA
CITY...EAST HELENA AND CLANCY.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4640 11240 4641 11233 4644 11234 4647 11231
      4658 11233 4660 11230 4663 11231 4710 11181
      4676 11127 4622 11221 4636 11244
TIME...MOT...LOC 2037Z 225DEG 41KT 4646 11206

MLS
Local storm report, Jul 12, 2:44 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
244 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             9 NNE HELENA            46.72N 111.96W
07/12/2011  E0.70 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

&&

MPJ

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:57 PM MDTSpecial Weather StatementTFX48 min
Jul 12, 12:55 PM MDTSpecial Weather StatementTFXBeaverhead50 min
Jul 12, 1:46 PM MDTSpecial Weather StatementTFXBeaverhead44 min
Jul 12, 2:20 PM MDTSpecial Weather StatementTFX40 min
Jul 12, 2:38 PM MDTSpecial Weather StatementTFXBroadwater52 min
Jul 12, 2:47 PM MDTSevere Thunderstorm WarningTFXBroadwater, Jefferson, Lewis and Clark58 min
Jul 12, 3:16 PM MDTSevere Thunderstorm WarningTFXLewis and Clark44 min
Jul 12, 3:54 PM MDTSpecial Weather StatementTFXJudith Basin51 min
Jul 12, 3:56 PM MDTSpecial Weather StatementTFXCascade49 min
Jul 12, 4:00 PM MDTSpecial Weather StatementTFXLewis and Clark45 min
Jul 12, 4:46 PM MDTSpecial Weather StatementTFXJudith Basin44 min
Jul 12, 5:58 PM MDTSpecial Weather StatementTFXBeaverhead77 min

Nearby

Flash Flood Watches in Montana, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.